MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020430
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 2mmx4cm deltapaq cere coil (cdf10020430, s14868) was being used as a second coil.However, when the physician tried to detach the coil, the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.An enpower detachable control box (dcb) was used in this case.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 2mmx4cm deltapaq cere coil (cdf10020430, s14868) was being used as a second coil.However, when the physician tried to detach the coil, the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.An enpower detachable control box (dcb) was used in this case.One non-sterile unit deltapaq cere 2mmx4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The core wire was inspected, and it was found broken in one section.The introducer was inspected, and it was found zipped and no damages were noted on it.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The embolic coil was inspected under microscope and it was found with no damages on it.The deltapaq cere 2mmx4cm was connected to detachment control box (dcb) with a lab sample enpower control cable, and the power was turned on.The system ready light was not illuminating.A manufacturing record evaluation was performed for the finished device s14868 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil- failure to detach¿ was confirm due on the functional test the system ready light was not illuminating.The complaint reported by the customer ¿coil introducer- prescore rupture¿ was not confirm due no damages were observed on the introducer.The broken condition appears to have been caused by excessive force and handling being applied to the device and may this contribute to the failure as reported, however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the products available for analyses, the reported customer complaint could not be confirmed.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the events remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 2MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9151995
Report Number3008114965-2019-01196
Device Sequence Number2694108
Product Code HCG
UDI-Device Identifier00878528007081
UDI-Public00878528007081
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberCDF10020430
Device Lot NumberS14868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2